Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 19, 2018, 9:21 PM EST for Hancock County, Ohio. It took effect at Feb 19, 2018, 10:14 PM EST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2018, 9:21 PM EST (02:21 UTC)
- In effect from
- Feb 19, 2018, 10:14 PM EST
- Expired
- Feb 20, 2018, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.18 ft at Feb 20, 2018, 3:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
646 WGUS41 KCLE 200221 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 921 PM EST Mon Feb 19 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-201021- /O.NEW.KCLE.FL.W.0012.180220T0314Z-180220T1500Z/ /FECO1.1.ER.180220T0314Z.180220T0600Z.180220T0900Z.UU/ 921 PM EST Mon Feb 19 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Eagle Creek Above Findlay * until Tuesday morning. * At 9 PM the stage was 8.9 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and rise to near 9.2 feet by late tonight. The river will fall below flood stage on Tuesday. * At 9.0 feet...Eagle Creek will overrun its banks and begin to inundate portions of Fremont and Graceland Avenue. Water will inudate a field near Rosemont Drive. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ Sefcovic
2 follow-up statements
333
WGUS81 KCLE 200956
FLSCLE
Flood Statement
National Weather Service Cleveland OH
456 AM EST Tue Feb 20 2018
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Black River At Elyria
Eagle Creek Above Findlay
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-201756-
/O.EXT.KCLE.FL.W.0013.180220T0945Z-180223T0936Z/
/WDVO1.1.ER.180220T0912Z.180222T1200Z.180223T0336Z.NO/
456 AM EST Tue Feb 20 2018
The flood warning continues for
the Portage River At Woodville
* until at least late Thursday night.
* At 4:30 AM Tuesday the stage was 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise slowly above flood stage this
morning eventually cresting about 9.7 feet Thursday morning.
* At 10.5 feet...Water is encroaching on State Route 105 in Sandusky
County northeast of U.S. 23. Water is in the backyard of residents
on Bierley, Bridge, and Water Streets in Pemberville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC093-201755-
/O.EXT.KCLE.FL.W.0014.180220T0945Z-180221T0226Z/
/ELRO1.1.ER.180220T0818Z.180220T1200Z.180220T2026Z.NO/
456 AM EST Tue Feb 20 2018
The flood warning continues for
the Black River At Elyria
* until this evening.
* At 4:15 AM Tuesday the stage was 9.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will crest about 9.7 feet this morning.
The river will fall below flood stage this evening.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township
along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC075-169-201755-
/O.CON.KCLE.FL.W.0005.000000T0000Z-180224T2000Z/
/KILO1.1.ER.180216T0732Z.180217T0800Z.180224T1400Z.NO/
456 AM EST Tue Feb 20 2018
The flood warning continues for
the Killbuck Creek Near Killbuck
* until farther notice.
* At 4:00 AM Tuesday the stage was 15.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 16.2 feet this
afternoon and then stay in a range from about 15.5 and 16.2 feet
into the weekend.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flooded. Several county and local roads impassable
including State Route 16 and 60 north, and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC063-201533-
/O.EXT.KCLE.FL.W.0012.000000T0000Z-180220T1533Z/
/FECO1.1.ER.180220T0330Z.180220T0800Z.180220T0933Z.UU/
456 AM EST Tue Feb 20 2018
The flood warning continues for
the Eagle Creek Above Findlay
* until this morning...or until the warning is cancelled.
* At 4:00 AM Tuesday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Forecast...Eagle Creek has crested and will fall below flood stage
this morning.
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$942 WGUS81 KCLE 201300 FLSCLE Flood Statement National Weather Service Cleveland OH 800 AM EST Tue Feb 20 2018 ...The flood warning is cancelled for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-201330- /O.CAN.KCLE.FL.W.0012.000000T0000Z-180220T1533Z/ /FECO1.1.ER.180220T0330Z.180220T0800Z.180220T0957Z.UU/ 800 AM EST Tue Feb 20 2018 * At 7:00 AM Tuesday the stage was 8.3 feet. * No flooding is currently forecast. * Flood stage is 9.0 feet. * At 9.0 feet...Eagle Creek will overrun its banks and begin to inundate portions of Fremont and Graceland Avenue. Water will inudate a field near Rosemont Drive. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 19, 6:38 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 19, 6:38 PM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
638 PM EST Mon Feb 19 2018
.SYNOPSIS...
A warm front will lift north of the area this evening and stall. in
Low pressure will move northeast across Lake Huron early
Wednesday pulling a trailing cold front across Ohio. High
pressure will move east across the Great Lakes Wednesday night
and Thursday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Most of the area has received between 0.50-1.00 of rain today
causing soggy conditions and rises on rivers. The area of rain
overhead will lift north this evening as the warm front
continues to lift north with an area of low pressure oriented
from the southern Plains across lower Michigan. Rain will end
across much of the area this evening, with the exception being
across northwest Ohio and perhaps across far northern areas near
Lake Erie. These areas will seen additional lighter rainfall
overnight as waves of showers being driven by shortwave energy
moving around the ridge continue. Expanded the Flood Watch to
include Hancock, Sandusky, and Seneca Counties that will be
closer to the axis of rainfall and may receive another 0.25 or
more through Tuesday, followed by additional rain with the
frontal passage late Tuesday night into Wednesday.
Temperatures will be mild overnight and will not drop off much.
Warming trend continues on Tuesday with near record temperatures
for all areas with breezy southerly flow and a ridge building
aloft. The high at Toledo is a little more questionable and
will depend on the coverage of showers. Drier air aloft moves
over the eastern two thirds of the area during the afternoon on
Tuesday with clouds trying to scatter out late. Will continue
with a mostly cloudy forecast but their is a chance of sun
peeking through across NE Ohio and NW Pennsylvania late in the
day.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A cold front will move into northwest Ohio late Tuesday night and
move southeast across the area through Wednesday morning.
Temperatures ahead of the front will be warm with temperatures
generally in the middle and upper 50s. Temperatures will drop off
quickly behind the front will falling temperatures expected through
the day Wednesday.
Widespread rain will be associated with this front with an
additional 0.5 to 1 inch of rain expected for the western two-thirds
of the area and around a half inch expected across the eastern
third. With grounds already saturated it won't take much The flood
watch remains in effect for northwest Ohio through Wednesday
afternoon.
Rain will come to an end during the afternoon hours Wednesday across
northwest Ohio. The rain may come to an end for much of the area by
late Wednesday evening, but even if it does there will be another
surge of moisture that moves in Wednesday night into Thursday
morning. This will bring rain and some snow/sleet/freezing rain
showers back into the forecast for much of the area. The
precipitation may not make it all the way into northwest Ohio, but
will still keep chance PoPs in for now. By late Wednesday night into
Thursday morning precipitation should change over to a mix of rain
and snow with possibly all snow and/or some light freezing rain
across northern areas. Little to no snow/ice accumulation is
expected. Will not mention freezing rain in the forecast at this
time as temperatures are marginal and there remains a lot of
uncertainty. A change over back to all rain is expected by Thursday
afternoon as the precipitation ends from northwest to southeast.
Another surface low and cold front will move across the area Friday
bringing more widespread rain to the region. Temperatures ahead of
the front will warm into the 50s across a majority of the CWA. Far
northwest Ohio could be stuck in the upper 40s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A large area of upper level high pressure persists over the
southeastern United States Friday night while an upper level trough
axis rotates east and becomes negatively tilted by Sunday morning
across the area. The upper level ridge in the southeast weakens
into a ridge during the same time period. A secondary upper level
shot of positive vorticity maximum along with the shortwave trough
moves east across the area Monday. This feature will be moisture
starved as it reaches our area. This is contrary to the initial
trough that moves east across the area over the weekend where an
extensive area of moisture streams northeast and then east across
the area. Polar jet appears it will remain north of the forecast
area through the duration of the extended period with no strong cold
air outbreaks expected during this time. Unfortunately, it appears
the mild temperatures will be short lived heading into the last
several days of February and early March as the Arctic and North
Atlantic Oscillations are trending well below normal. A signal that
signifies much colder air will return.
The resultant surface high pressure centered off the coast of the
Carolinas will keep a return southwest flow across the forecast area
over the weekend. Meanwhile, surface low pressure will develop over
southern Texas and will move northeast along a stationary front
across Ohio and northwestern Pennsylvania by Saturday night. As the
low pressure system moves Northeast of the area, a trailing cold
front will sweep east across the forecast area Sunday morning.
Moisture associated with the storm system and upper level trough
system will move East of the area Sunday. High pressure will move
Northeast toward the area Sunday night into Monday. The high will
bring a return back to fair weather once again Monday.
&&
.AVIATION /00Z Tuesday THROUGH Saturday/...
VFR weather has returned to entire area as the warm front
continues to lift north across the region. TOL will see rain
from time to time during the period with a few showers also
possible at FDY. The remainder of the TAF sites should be dry
once the current band of precip lifts north of the area. With
the exception of possible MVFR cigs at TOL the rest of the area
should remain VFR. Surface winds will continue to increase so
the threat of fog appears minimal. S to SW gusts in excess of 30
knots are possible most of tomorrow.
OUTLOOK...Non-VFR continues Tuesday, especially for TOL. Non-VFR
possible all sites in showers on Wednesday then again on Friday.
&&
.MARINE...
Strong southerly winds will continue into tonight, increasing
further tomorrow afternoon ahead of a cold front. South winds are
expected to be around 20 knots with gusts to 30 knots. As the cold
front moves through Wednesday morning winds will shift to the
northwest and then north. Northeast winds around 10 knots will
settle in by Thursday morning with winds continuing to veer around
to the east by Thursday night. Light southerly winds return for
Friday.
&&
.CLIMATE...
Record high temperatures are possible on Tuesday, February 20th.
Here are record high temperatures for climate sites for that date:
Climate Site Record High Year
Cleveland (CLE) 69 1930
Akron-Canton (CAK) 67 2016
Youngstown (YNG) 65 2016 and 1939
Mansfield (MFD) 66 2016 and 1930
Toledo (TOL) 66 1930
Erie, PA (ERI) 66 2016 and 1930
Temperatures on Tuesday, February 20th are forecast to be close to
all time record highs for the month of February. Here are the all
time daily record high temperatures for the month:
Climate Site Record High Date
Cleveland (CLE) 77 2/24/2017
Akron-Canton (CAK) 76 2/24/2017
Youngstown (YNG) 75 2/24/2017
Mansfield (MFD) 74 2/24/2017
Toledo (TOL) 71 2/24/2017 (Tie with 4 dates)
Erie, PA (ERI) 77 2/24/2017
Temperatures on Tuesday, February 20th are also forecast to be
close to all time record highs for the meteorological winter season
(December - February). Here are the all time daily record high
temperatures for the winter season:
Climate Site Record High Date
Cleveland (CLE) 77 2/24/2017
Akron-Canton (CAK) 76 2/24/2017 and 12/3/1982
Youngstown (YNG) 76 12/3/1982
Mansfield (MFD) 74 2/24/2017
Toledo (TOL) 71 2/24/2017 (Tie with 6 dates)
Erie, PA (ERI) 77 2/24/2017
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Wednesday afternoon for OHZ003-006>008-017-
018.
PA...None.
MARINE...None.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Mottice
LONG TERM...Lombardy
AVIATION...Kubina
MARINE...Mottice
CLIMATE...Hazardous weather outlook, Feb 19, 4:56 PM EST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 456 PM EST Mon Feb 19 2018 LEZ149-OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-202200- Lake Erie nearshore waters from Conneaut OH to Ripley NY-Erie-Lorain- Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 456 PM EST Mon Feb 19 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Moderate to locally heavy rain may occur today but no significant flooding is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional rain is expected Tuesday night into Wednesday, then again Friday through Sunday. There is the potential for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-202200- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca- 456 PM EST Mon Feb 19 2018 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>148-162>169-202200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 456 PM EST Mon Feb 19 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Areas of fog are possible on Lake Erie. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Areas of fog are possible on Lake Erie on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 10:40 PM EST | River Flood Warning | CLE | Sandusky, Wood | 3 days |
| Feb 20, 1:44 AM EST | River Flood Warning | CLE | Lorain | 24 hr |
| Feb 20, 7:31 AM EST | River Flood Warning | CLE | Trumbull | 19 hr |
| Feb 20, 9:34 AM EST | River Flood Warning | CLE | Trumbull | 16 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.